Econometrica: Sep 2017, Volume 85, Issue 5

On Monotone Recursive Preferences

DOI: 10.3982/ECTA11898
p. 1433-1466

Antoine Bommier, Asen Kochov, François Le Grand

We explore the set of preferences defined over temporal lotteries in an infinite horizon setting. We provide utility representations for all preferences that are both recursive and monotone. Our results indicate that the class of monotone recursive preferences includes Uzawa–Epstein preferences and risk‐sensitive preferences, but leaves aside several of the recursive models suggested by Epstein and Zin (1989) and Weil (1990). Our representation result is derived in great generality using Lundberg's (1982, 1985) work on functional equations.

Log In To View Full Content

Supplemental Material

Supplement to "On Monotone Recursive Preferences"

This Electronic Supplementary Material (ESM) contains two parts. Section S.1 complements Section B of the paper by providing an exhaustive proof of Proposition 1 with all technical details included. Section S.2 provides the proof of Proposition 4.

To avoid confusion in the numbering of equations and sections between the main text and this ESM, all numbers in the ESM will be prefixed by “S”. Conversely, numbers without prefix refer to an equation or a section of the main text.

Read More View PDF


Back